skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems

Authors:
ORCiD logo [1];  [1];  [2]
  1. Department of Applied Mathematics, University of Colorado at Boulder, USA
  2. Department of Applied Mathematics, University of Colorado at Boulder, USA, Fakultät für Mathematik, Universität Duisburg-Essen, Germany
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1417505
Grant/Contract Number:  
FC02-03ER25574; NA0002376; B614452
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Numerical Linear Algebra with Applications
Additional Journal Information:
Journal Name: Numerical Linear Algebra with Applications Journal Volume: 25 Journal Issue: 3; Journal ID: ISSN 1070-5325
Publisher:
Wiley Blackwell (John Wiley & Sons)
Country of Publication:
United Kingdom
Language:
English

Citation Formats

Kalchev, Delyan Z., Manteuffel, Thomas A., and Münzenmaier, Steffen. Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems. United Kingdom: N. p., 2018. Web. doi:10.1002/nla.2150.
Kalchev, Delyan Z., Manteuffel, Thomas A., & Münzenmaier, Steffen. Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems. United Kingdom. doi:10.1002/nla.2150.
Kalchev, Delyan Z., Manteuffel, Thomas A., and Münzenmaier, Steffen. Fri . "Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems". United Kingdom. doi:10.1002/nla.2150.
@article{osti_1417505,
title = {Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems: Mixed (LL∗)−1 and LL∗ least-squares finite element methods with application to linear hyperbolic problems},
author = {Kalchev, Delyan Z. and Manteuffel, Thomas A. and Münzenmaier, Steffen},
abstractNote = {},
doi = {10.1002/nla.2150},
journal = {Numerical Linear Algebra with Applications},
number = 3,
volume = 25,
place = {United Kingdom},
year = {2018},
month = {1}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1002/nla.2150

Citation Metrics:
Cited by: 1 work
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Analysis of Velocity-Flux Least-Squares Principles for the Navier--Stokes Equations: Part II
journal, January 1999

  • Bochev, Pavel; Manteuffel, Thomas A.; McCormick, Stephen F.
  • SIAM Journal on Numerical Analysis, Vol. 36, Issue 4
  • DOI: 10.1137/S0036142997324976

A least-squares approach based on a discrete minus one inner product for first order systems
journal, July 1997


First-Order System Least Squares for the Stokes Equations, with Application to Linear Elasticity
journal, October 1997

  • Cai, Z.; Manteuffel, T. A.; McCormick, S. F.
  • SIAM Journal on Numerical Analysis, Vol. 34, Issue 5
  • DOI: 10.1137/S003614299527299X

A Root-Node--Based Algebraic Multigrid Method
journal, January 2017

  • Manteuffel, Thomas A.; Olson, Luke N.; Schroder, Jacob B.
  • SIAM Journal on Scientific Computing, Vol. 39, Issue 5
  • DOI: 10.1137/16M1082706

Analysis of Velocity-Flux First-Order System Least-Squares Principles for the Navier--Stokes Equations: Part I
journal, June 1998


Least-squares finite elements for first-order hyperbolic systems
journal, January 1988

  • Carey, Graham F.; Jianng, B. N.
  • International Journal for Numerical Methods in Engineering, Vol. 26, Issue 1
  • DOI: 10.1002/nme.1620260106

A Boundary Functional for the Least-Squares Finite- Element Solution of Neutron Transport Problems
journal, January 1999

  • Manteuffel, Thomas A.; Ressel, Klaus J.; Starke, Gerhard
  • SIAM Journal on Numerical Analysis, Vol. 37, Issue 2
  • DOI: 10.1137/S0036142998344706

Preconditioning discretizations of systems of partial differential equations
journal, April 2010

  • Mardal, Kent-Andre; Winther, Ragnar
  • Numerical Linear Algebra with Applications, Vol. 18, Issue 1
  • DOI: 10.1002/nla.716

A Fully Asynchronous Multifrontal Solver Using Distributed Dynamic Scheduling
journal, January 2001

  • Amestoy, Patrick R.; Duff, Iain S.; L'Excellent, Jean-Yves
  • SIAM Journal on Matrix Analysis and Applications, Vol. 23, Issue 1
  • DOI: 10.1137/S0895479899358194

Numerical Conservation Properties of H (div)-Conforming Least-Squares Finite Element Methods for the Burgers Equation
journal, January 2005

  • De Sterck, H.; Manteuffel, Thomas A.; McCormick, Stephen F.
  • SIAM Journal on Scientific Computing, Vol. 26, Issue 5
  • DOI: 10.1137/S1064827503430758

First-Order System $\CL\CL^*$ (FOSLL*): Scalar Elliptic Partial Differential Equations
journal, January 2001

  • Cai, Z.; Manteuffel, T. A.; McCormick, S. F.
  • SIAM Journal on Numerical Analysis, Vol. 39, Issue 4
  • DOI: 10.1137/S0036142900388049

First-Order System Least Squares for Second-Order Partial Differential Equations: Part I
journal, December 1994

  • Cai, Z.; Lazarov, R.; Manteuffel, T. A.
  • SIAM Journal on Numerical Analysis, Vol. 31, Issue 6
  • DOI: 10.1137/0731091

Least-Squares Finite Element Methods and Algebraic Multigrid Solvers for Linear Hyperbolic PDEs
journal, January 2004

  • De Sterck, H.; Manteuffel, Thomas A.; McCormick, Stephen F.
  • SIAM Journal on Scientific Computing, Vol. 26, Issue 1
  • DOI: 10.1137/S106482750240858X

Improved Least-squares Error Estimates for Scalar Hyperbolic Problems
journal, January 2001

  • Bochev, P. B.; Choi, J.
  • Computational Methods in Applied Mathematics, Vol. 1, Issue 2
  • DOI: 10.2478/cmam-2001-0008

A Comparative Study of Least-squares, SUPG and Galerkin Methods for Convection Problems
journal, October 2001

  • Bochev, Pavel B.; Choi, Jungmin
  • International Journal of Computational Fluid Dynamics, Vol. 15, Issue 2
  • DOI: 10.1080/10618560108970023

First-Order System LL* (FOSLL*) for General Scalar Elliptic Problems in the Plane
journal, January 2005

  • Manteuffel, T. A.; McCormick, S. F.; Ruge, J.
  • SIAM Journal on Numerical Analysis, Vol. 43, Issue 5
  • DOI: 10.1137/S0036142903430402

A First-Order System Least Squares Finite Element Method for the Shallow Water Equations
journal, January 2005


A class of discontinuous Petrov-Galerkin methods. II. Optimal test functions
journal, October 2010

  • Demkowicz, L.; Gopalakrishnan, J.
  • Numerical Methods for Partial Differential Equations, Vol. 27, Issue 1
  • DOI: 10.1002/num.20640

A class of discontinuous Petrov–Galerkin methods. Part I: The transport equation
journal, April 2010

  • Demkowicz, L.; Gopalakrishnan, J.
  • Computer Methods in Applied Mechanics and Engineering, Vol. 199, Issue 23-24
  • DOI: 10.1016/j.cma.2010.01.003

Finite Element Methods of Least-Squares Type
journal, January 1998


Hybrid First-Order System Least Squares Finite Element Methods with Application to Stokes Equations
journal, January 2013

  • Liu, K.; Manteuffel, T. A.; McCormick, S. F.
  • SIAM Journal on Numerical Analysis, Vol. 51, Issue 4
  • DOI: 10.1137/120868906

First-Order System Least Squares for Second-Order Partial Differential Equations: Part II
journal, April 1997

  • Cai, Zhiqiang; Manteuffel, Thomas A.; McCormick, Stephen F.
  • SIAM Journal on Numerical Analysis, Vol. 34, Issue 2
  • DOI: 10.1137/S0036142994266066

Error-bounds for finite element method
journal, January 1971